Taylor towers for functors of additive categories

Brenda Johnson, Randy McCarthy

Research output: Contribution to journalArticlepeer-review


Given a functor F : script A sign → ℬ at of additive categories, we construct a tower of functors · · · → PnF → Pn-1F → Pn-2F → · · · → P1F → F(0). We show that each PnF is degree n up to chain homotopy and, under certain assumptions, approximates F in a range that grows with n. We compare our Taylor tower with Goodwillie's Taylor tower for a functor of spaces and establish conditions under which they are equivalent. This is a continuation of work by Johnson and McCarthy (to appear).

Original languageEnglish (US)
Pages (from-to)253-284
Number of pages32
JournalJournal of Pure and Applied Algebra
Issue number3
StatePublished - Apr 30 1999

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'Taylor towers for functors of additive categories'. Together they form a unique fingerprint.

Cite this